ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Distribution of black nodes at various levels in a linear quadtree

Unnikrishnan, A and Venkatesh, YV and Shankar, P (1987) Distribution of black nodes at various levels in a linear quadtree. In: Pattern Recognition Letters, 6 (5). pp. 341-342.

[img] PDF
21.pdf - Published Version
Restricted to Registered users only

Download (97Kb) | Request a copy
Official URL: http://www.sciencedirect.com/science?_ob=MImg&_ima...

Abstract

The distribution of black leaf nodes at each level of a linear quadtree is of significant interest in the context of estimation of time and space complexities of linear quadtree based algorithms. The maximum number of black nodes of a given level that can be fitted in a square grid of size 2n × 2n can readily be estimated from the ratio of areas. We show that the actual value of the maximum number of nodes of a level is much less than the maximum obtained from the ratio of the areas. This is due to the fact that the number of nodes possible at a level k, 0≤k≤n − 1, should consider the sum of areas occupied by the actual number of nodes present at levels k + 1, k + 2, …, n − 1.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier Science.
Department/Centre: Others
Date Deposited: 30 May 2009 18:50
Last Modified: 22 Oct 2010 10:03
URI: http://eprints.iisc.ernet.in/id/eprint/20295

Actions (login required)

View Item View Item